Assessment
Questionnaire

Have a symptom?
See what questions
a doctor would ask.
 
News » Diabetes risk for mental illness patients
 

Diabetes risk for mental illness patients

Atypical antipsychotic drugs have been found to increase the level of sugar in the blood of 30% of patients who are taking the medication. The drugs are thought to alter the metabolism of glucose by the body causing hyperglycemia, or a diabetic-like state.

Source: summary of medical news story as reported by Reuters Health

Related Disease Topics:

Article Source Details

About: Diabetes risk for mental illness patients

Date: 30 December 2005

Source: Reuters Health

URL: http://today.reuters.com/news/newsArticle.aspx?type=healthNews&storyID=2005-12-30T184420Z_01_HAR067437_RTRUKOC_0_US-ANTIPSYCHOTIC-SUGAR.xml

Related Medical Topics

This summary article refers to the following medical categories:

More News Topics

  • Man orders doctor to perform a test which could have ultimately saved his life
  • Man receives 100,000 when surgical equipment left in his stomach after operation
  • Man receives 192,000 pounds for throat cancer misdiagnosis
  • Man receives 3.3 million after he loses his sight following unnecessary heart surgery
  • Man refuses quarantine and infects 56 people with tuberculosis -- many members of his own family
  • Man seeks 1.5 million damages over wife and unborn child's death
  • Man seeks 1.5 million damages over wife and unborn child's death_1
  • Man seeks action against the surgeon who misdiagnosed his late wife
  • Man self-diagnoses Behcet's disease after rejecting doctor's depression diagnosis
  • Man spends 20 years believing he has Alzheimer’s
  • Man sues after being diagnosed with another patients terminal condition
  •  

    By using this site you agree to our Terms of Use. Information provided on this site is for informational purposes only; it is not intended as a substitute for advice from your own medical team. The information on this site is not to be used for diagnosing or treating any health concerns you may have - please contact your physician or health care professional for all your medical needs. Please see our Terms of Use.

    Home | Symptoms | Diseases | Diagnosis | Videos | Tools | Forum | About Us | Terms of Use | Privacy Policy | Site Map | Advertise